hello everyone, if you remember my story, 2 yrs ago past oct, diagnosed, pmr, started 40 mg, couple rough yrs, family, son diagnosed multiple myeloma, other son, developed dependency on drugs, anyway,was coping with all that, rheumy wanted me to stay at 8mg from last aug to nov, bloodwork ok according to her, so decided to taper to 7 mg on the dead slow taper method, now been at 7mg for 2 wks or more, have noticed thru that taper i started early nov, on and off, more fatigue some days, lead like feeling, and last few weeks, have night sweats, most nights, and low energy by afternoon, late in day, sometimes pick up a bit by end of day, just wondering about adrenals, and nightsweats, told my gp, he ordered full blood count, said ok, dont, see rheumy until jan 15th, has anyone out there experienced these night sweats when tapering, and low energy, more fatigue than usual,?
side affects of tapering: hello everyone, if you... - PMRGCAuk
thank you, but i can,t say i get any other pmr symptons, ie thighs, glutes etc, that i experienced in beginning, I have had bad left shoulder problem , but results of ultrasound and exray showed, small tear in tendon, and calcification, had the calcification show up about a year ago, but it dissapated on it,s own in few weeks, currently i still feel twinges of hurt in that shoulder, depending on if im using it, or laying on left side, so, you are saying the night sweats could be from going down to 7 mg then, if i understand you, so to be careful, shouldn,t drop any lower for now,?
Hello arvine! Of course we remember you. Glad you are still going strong in spite of all the pressure. I found 7 mgs really hard and have had several goes and yes I have had sweat rolling down my face with exertion and swooning, deadly fatigue as part of the picture. The fatigue is much better although I could still have a daytime nap if I can. I got down to 6 mgs but a chest infection stopped the progress and I had my first flare in almost 3 years. I went up to 11 mgs to damp the flames and got back down to my perfect dose 7 mgs, yet again. I had a Synacthen Test and my Adrenals are below par. The Endocrinologist advice was to get down rapidly to 3 mgs which Didn’t make sense to me and as it was a letter to my Rheumatologist I have continued on my own path. Sarah Mackie ( good Rheumie) gave me that option and I trust her judgement. Lord knows what will happen when I see him.
thanks for your reply, well I don,t have a problem sweating during day, but then i dont exert myself too much physically, i have nightsweats, many nights, and yes, fatigue throughout day, I have been on 7 mg as I said for at least 2 wks straight now, noticed the night sweats maybe some before as i was decreasing on the dead slow method, I don,t really want to have to increase, trying to hold on until i see my rheumy on jan 15, they wanted you to drop to 3 mg, from 7 ?that is unheard of isnt it, with this process, and PMRpro, suggests, perhaps my adrenals are lagging, I don,t know what the synacthen test involves, but will ask rheumy when i see her, just wanted to know if other pmr people had these same problems,
You don’t take your Prednisalone that morning. They put a line in your arm to get the first blood test to provide a baseline figure,and then you are injected with an Adrenaline stimulating chemical, you sit and wait for 30 minutes ( I felt perfectly alright, some people feel sick) then they take another sample of blood from the line in your arm. You get your figures after your tests are analysed. You can then have your Pred and a cup of tea. I was found deficient ( I had been taking 6 mgs). Upon reflection I don’t think it caused the deadly fatigue. It was just another phase of PMR, because it is better.
For sure; sweats ( day and night); legs feel like lead when walking. The sweats come and go without rhyme or reason. Fatigue awful, but it does get better. I can deal with the pain, but not the fatigue. I am at 4mg. I don't think many people understand how awful this disease is.
I have a lot of shoulder pain, particularly left; am into my 3rd year. Nonetheless, I hope your holidays are merry and bright.
oh gosh, you,re down to 4 mg, im still at 7mg, and having these side affects already, ugh! but as they say , we,re all different, sorry to hear about your troubles, and you,re right, most people have never even heard of this disease, and my family doesn,t get that it takes a toll on me, they just don,t understand what it is, anyway, hope you can enjoy some of the holiday season as well
So sorry for all your problems; yes, I am on 4mg and I might have a few good days, and then a few very painful days. But too stubborn to up my dose now that I have been at 4 a long time after struggling to go down. But I am still hurting.
I had all the side effects of withdrawal. The problem is that even the most experienced vasculitis doctors don't know much.
Don't be afraid to up your dose, reset, and try again. You must try to move, do light exercise and much rest A LOT.
Since it is a complex, rare disease, until one has it, no one understands. My husband has been wonderful taking over the household responsibilities and good natured about it, encourages me to rest, but then I feel useless.
My maternal grandmother had it, but she did recover, off steroids and lived until 92. Something we just have to tough out.
Best wishes for a better New Year!🎉🎉